Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 31, 2018, 8:40 PM CDT for Beauregard Parish, Calcasieu Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2018, 8:40 PM CDT (01:40 UTC)
- Expired
- Oct 31, 2018, 9:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 9:40 PM CDT | TSTM WND DMG | E Bundick Lake, LA | MULTIPLE REPORTS OF TREES/POWERLINES DOWN EAST OF BUNDICK. AREAS INCLUDE ROUTES 394,1147,113, AND BLANCHARD RD. |
| Oct 31, 9:40 PM CDT | TORNADO 1 | 3 Ese Tulla, LA | A TORNADO SNAPPED SEVERAL TREES ALONG CHESTER DAVIS ROAD,NORTHEAST TO LUMAS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 8:14 PM CDT | Tornado Watch | SPC | 8 hr |
| Oct 31, 3:02 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted.
120
WUUS54 KLCH 010140
SVRLCH
LAC011-019-115-TXC351-010245-
/O.NEW.KLCH.SV.W.0075.181101T0140Z-181101T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
840 PM CDT WED OCT 31 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
South central Vernon Parish in west central Louisiana...
Central Newton County in southeastern Texas...
* Until 945 PM CDT.
* At 840 PM CDT, severe thunderstorms were located along a line
extending from near Bon Weir to Bivens to 6 miles southwest of
Fields to near Starks, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rosepine, Merryville, Dry Creek, Singer, De Ridder, Fields, Bon
Weir, De Quincy, Ragley, Deridder, Dequincy, Longville, Bivens,
Tulla, Bancroft, Junction, Oretta and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado, go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.
LAT...LON 3094 9317 3081 9300 3071 9298 3067 9298
3060 9303 3060 9313 3050 9313 3045 9319
3039 9353 3041 9369 3055 9377 3070 9374
3101 9335
TIME...MOT...LOC 0140Z 245DEG 35KT 3071 9368 3063 9361 3045 9362 3036
9368
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
TWH5 follow-up statements
915
WWUS54 KLCH 010156
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
856 PM CDT WED OCT 31 2018
TXC351-010205-
/O.CAN.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Newton TX-
856 PM CDT WED OCT 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.
LAT...LON 3094 9317 3081 9300 3067 9298 3060 9303
3060 9313 3050 9313 3045 9319 3039 9352
3040 9362 3054 9367 3067 9366 3067 9364
3072 9361 3074 9362 3098 9327
TIME...MOT...LOC 0155Z 257DEG 27KT 3074 9355 3066 9348 3048 9349 3039
9355
$$
LAC011-019-115-010245-
/O.CON.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Beauregard LA-Calcasieu LA-Vernon LA-
856 PM CDT WED OCT 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR BEAUREGARD...NORTHWESTERN CALCASIEU AND SOUTH CENTRAL VERNON
PARISHES...
At 855 PM CDT, severe thunderstorms were located along a line
extending from Merryville to near Singer to near Dequincy to near
Lunita, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rosepine, Merryville, Dry Creek, Singer, De Ridder, Fields, De
Quincy, Ragley, Deridder, Dequincy, Longville, Bivens, Tulla, Oretta
and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.
LAT...LON 3094 9317 3081 9300 3067 9298 3060 9303
3060 9313 3050 9313 3045 9319 3039 9352
3040 9362 3054 9367 3067 9366 3067 9364
3072 9361 3074 9362 3098 9327
TIME...MOT...LOC 0155Z 257DEG 27KT 3074 9355 3066 9348 3048 9349 3039
9355
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
TWH408
WWUS54 KLCH 010210
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
910 PM CDT WED OCT 31 2018
LAC115-010219-
/O.CAN.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Vernon LA-
910 PM CDT WED OCT 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL VERNON PARISH IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southwestern
and west central Louisiana.
LAT...LON 3081 9300 3067 9298 3060 9303 3060 9313
3050 9313 3045 9319 3040 9347 3046 9354
3061 9355 3072 9349 3088 9310
TIME...MOT...LOC 0209Z 256DEG 28KT 3077 9343 3069 9336 3051 9337 3042
9343
$$
LAC011-019-010245-
/O.CON.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Beauregard LA-Calcasieu LA-
910 PM CDT WED OCT 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL BEAUREGARD AND NORTH CENTRAL CALCASIEU PARISHES...
At 909 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Merryville to near Singer to near
Oretta to near De Quincy, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dry Creek, Singer, De Quincy, Ragley, Dequincy, Longville, Tulla,
Oretta and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 AM CDT for southwestern
and west central Louisiana.
LAT...LON 3081 9300 3067 9298 3060 9303 3060 9313
3050 9313 3045 9319 3040 9347 3046 9354
3061 9355 3072 9349 3088 9310
TIME...MOT...LOC 0209Z 256DEG 28KT 3077 9343 3069 9336 3051 9337 3042
9343
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
TWH068
WWUS54 KLCH 010220
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
920 PM CDT WED OCT 31 2018
LAC019-010230-
/O.CAN.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Calcasieu LA-
920 PM CDT WED OCT 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALCASIEU PARISH
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southwestern
and west central Louisiana.
LAT...LON 3081 9300 3067 9298 3060 9303 3060 9313
3050 9313 3045 9319 3044 9333 3047 9339
3049 9339 3049 9343 3067 9345 3075 9341
3088 9311 3088 9309
TIME...MOT...LOC 0220Z 249DEG 34KT 3080 9332 3072 9325 3054 9326 3042
9333
$$
LAC011-010245-
/O.CON.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Beauregard LA-
920 PM CDT WED OCT 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN BEAUREGARD PARISH...
At 920 PM CDT, severe thunderstorms were located along a line
extending from near De Ridder to Tulla to near Ragley to 6 miles
north of Buhler, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dry Creek, Singer, Ragley, Longville, Tulla and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 AM CDT for southwestern
and west central Louisiana.
LAT...LON 3081 9300 3067 9298 3060 9303 3060 9313
3050 9313 3045 9319 3044 9333 3047 9339
3049 9339 3049 9343 3067 9345 3075 9341
3088 9311 3088 9309
TIME...MOT...LOC 0220Z 249DEG 34KT 3080 9332 3072 9325 3054 9326 3042
9333
HAIL...<.75IN
WIND...60MPH
$$
TWH243
WWUS54 KLCH 010229
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
929 PM CDT WED OCT 31 2018
LAC011-010245-
/O.CON.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Beauregard LA-
929 PM CDT WED OCT 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEAUREGARD PARISH...
At 928 PM CDT, severe thunderstorms were located along a line
extending from near De Ridder to near Tulla to near Longville to
Ragley, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dry Creek, Longville, Tulla and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 AM CDT for southwestern
and west central Louisiana.
LAT...LON 3053 9313 3053 9320 3058 9330 3070 9334
3077 9329 3086 9314 3088 9311 3088 9309
3081 9300 3067 9298 3060 9303 3060 9313
TIME...MOT...LOC 0228Z 241DEG 34KT 3081 9328 3073 9321 3060 9318 3051
9322
HAIL...<.75IN
WIND...60MPH
$$
TWH888
WWUS54 KLCH 010237
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
937 PM CDT WED OCT 31 2018
LAC011-010245-
/O.CON.KLCH.SV.W.0075.000000T0000Z-181101T0245Z/
Beauregard LA-
937 PM CDT WED OCT 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEAUREGARD PARISH...
At 936 PM CDT, severe thunderstorms were located along a line
extending from near De Ridder to 7 miles east of Tulla to near Dry
Creek to near Reeves, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dry Creek, Tulla and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 400 AM CDT for southwestern
and west central Louisiana.
LAT...LON 3061 9302 3060 9308 3060 9313 3059 9313
3059 9314 3062 9322 3074 9325 3081 9322
3086 9314 3088 9311 3088 9309 3081 9300
3067 9298
TIME...MOT...LOC 0236Z 241DEG 34KT 3084 9320 3077 9312 3064 9309 3055
9313
HAIL...<.75IN
WIND...60MPH
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 8:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 31, 8:22 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
822 PM CDT Wed Oct 31 2018
.UPDATE...
Grids/zones/coastals updated for newly issued Tornado Watch #418,
valid for most of our LA zones til 09z/04L. The parishes in lower
Acadiana which were not included in this watch will likely be
included in a new watch expected to be issued later this evening
as the squall line continues ewd. No other changes were made as
our much anticipated svr event has been unfolding as expected.
25
&&
PREV DISCUSSION... /issued 656 PM CDT Wed Oct 31 2018/
AVIATION...
Frontal sys approaching from the northwest... storms are
developing out ahead of the front. IFR/MVFR conds xpcd this eve
into the overnight hours. Southerly winds to remain brisk ahead of
the front becmg nw and remaining brisk behind the front thru the
overnight hours.
PREV DISCUSSION... /issued 408 PM CDT Wed Oct 31 2018/
DISCUSSION...
Tornado watch 416 was just issued for the southeast Texas counties
effective until 10 PM this evening. WFO HGX has received two
reports of tornado touchdowns already this afternoon in the very
early stages of what will likely be a rough weather night across
the area.
The forecast philosophy remains largely unchanged. Synoptically,
an upper trough over western Texas this afternoon will progress
east overnight inducing the development of a surface low across
northeast Texas. This low will quickly eject northeast into
Arkansas swinging a frontal boundary through the area as it does
so early Thursday morning.
Current thinking on the evolution of this event is for discreet
cells to continue forming through mid evening, some of which will
likely become supercellular in nature. A special 19Z LCH RAOB
revealed a CAPE of 1400 J/KG along with decent low level
directional and speed shear (23 knots 0-1 km). An intensifying low
level jet will move across the region this evening further
enhancing supercell potential.
Meanwhile, a squall line is expected to develop across central
Texas before pushing through southeast Texas late tonight and
southwest Louisiana early Thursday morning. As the low level flow
turns more parallel with the squall line, a line of strong to
severe wind is likely to form along the leading edge of the squall
line. The 19Z RAOB also measured a PWAT of 1.82. Forecast
soundings indicate this will continue to climb to above 2 inches
by 06Z which will result in heavy rain potential and a low end
flash flood threat.
The front will push quickly through the area behind the squall
line advecting in significantly cooler, drier air by mid to late
Thursday morning. Seasonal, autumn like temperatures will prevail
Thursday afternoon through Saturday with precipitation chances
returning Sunday as the next frontal boundary approaches.
Jones
MARINE...
Strong and gusty winds will develop tonight as the pressure
gradient tightens ahead of a surface low and approaching cold
front. Gusts to near gale force are possible late tonight over the
Gulf waters beyond 20 nm. The front will cross the coastal waters
from late tonight into Thursday with numerous showers and
thunderstorms expected. Some of the thunderstorms could be severe.
Moderate north winds are expected in the wake of the front
Thursday night into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 66 45 66 / 100 10 10 0
LCH 66 71 50 68 / 100 10 10 0
LFT 68 73 51 66 / 100 40 10 0
BPT 63 68 49 68 / 100 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 10 AM CDT Thursday for GMZ455-472-475.
Small Craft Exercise Caution from Thursday morning through late
Thursday night for GMZ455-472-475.
Small Craft Advisory until 7 AM CDT Thursday for GMZ450-452-470.
Small Craft Exercise Caution from 7 AM CDT Thursday through late
Thursday night for GMZ450-452-470.
Small Craft Exercise Caution until 1 AM CDT Thursday for GMZ430-
432.
Small Craft Exercise Caution until 7 AM CDT Thursday for GMZ435.
&&
PUBLIC...04Hazardous weather outlook, Oct 31, 4:07 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 407 PM CDT Wed Oct 31 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 012115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe thunderstorms today and tonight over the outlook area. Scattered showers and thunderstorms will be possible across the entire area by this afternoon. Coverage and intensity will increase late this afternoon into early evening across East Texas ahead of and along an approaching cold front. An organized band or bands of thunderstorms, preceded by individual thunderstorms, will progress eastward across the area overnight into early Thursday. Some of these thunderstorms are likely to become severe with damaging winds and tornadoes, possibly strong tornadoes, being the primary hazards. Large hail will also be possible. Locally heavy rainfall resulting in minor flooding of urban and low lying or poor drainage areas is also possible. Rainfall totals of 2 to 4 inches can be expected with local amounts of up to 6 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity may still be ongoing across parts of South Central Louisiana early Thursday morning. This activity will continue to pose the severe and locally heavy rainfall risks mentioned above until pushing east of the area by late morning. No hazardous weather is expected from Thursday afternoon through Saturday. Scattered to numerous showers and thunderstorms are expected to develop Sunday as the next frontal boundary approaches the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so. GMZ430-432-435-450-452-455-470-472-475-012115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Strong and gusty wind will continue to develop this evening and tonight as the pressure gradient tightens ahead of a surface low and cold front. Gusts to near gale force are possible late tonight over the Gulf waters beyond 20 nm. Exercise caution headlines and small craft advisories have been issued. The front will cross the coastal waters from late tonight into Thursday with numerous showers and thunderstorms expected this evening through Thursday morning. Some of the thunderstorms could be severe producing strong winds, hail or isolated waterspouts. Heavy rainfall reducing visibilities to around one mile or less and frequent cloud to water lightning can also be expected in some storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread showers and thunderstorms may still be ongoing over the waters east of Intracoastal City early Thursday. This activity will continue to pose the severe risks mentioned above until pushing east of the area by midday. A moderate to strong offshore flow will develop behind the front and persist Thursday night into Friday. Winds will become onshore again by Saturday, and periodically increase through early next week as a couple of fronts approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so.
In the hours before
Special weather statement, Oct 31, 7:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
757 PM CDT WED OCT 31 2018
TXZ201-215-216-261-262-010145-
Orange-Jefferson-Hardin-Southern Newton-Southern Jasper-
757 PM CDT WED OCT 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND
SOUTHEASTERN JASPER COUNTIES...
At 756 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Evadale to near Weiss Bluff to near
Beaumont. Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Beaumont, Orange, Vidor, Silsbee, West Orange, Deweyville, Evadale,
Mauriceville, Pine Forest, Lakeview, Weiss Bluff, Gist, Hartburg,
Forest Heights and Devils Pocket.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3026 9419 3043 9417 3044 9370 3042 9372
3043 9372 3041 9373 3039 9376 3036 9375
3033 9376 3030 9374 3029 9371 3023 9371
3021 9372 3017 9370 3015 9371 3014 9369
3007 9375 3013 9425
TIME...MOT...LOC 0056Z 269DEG 27KT 3041 9404 3027 9405 3013 9414
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:15 PM CDT | Tornado Warning | LCH | Beauregard | 26 min |
| Oct 31, 8:44 PM CDT | Tornado Warning | LCH | Beauregard | 31 min |
| Oct 31, 9:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 49 min |
| Oct 31, 9:43 PM CDT | Tornado Warning | LCH | Beauregard | 17 min |
| Oct 31, 10:28 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Oct 31, 10:38 PM CDT | Tornado Warning | LCH | Rapides | 25 min |
| Oct 31, 11:08 PM CDT | Tornado Warning | LCH | Rapides | 37 min |
| Oct 31, 11:11 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Vernon | 49 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 27 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 61 min |
| Oct 31, 11:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Oct 31, 11:47 PM CDT | Special Weather Statement | LCH | Allen, Cameron, Jefferson Davis | 43 min |
| Oct 31, 11:48 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 27 min |
| Oct 31, 11:56 PM CDT | Tornado Warning | LCH | Calcasieu | 34 min |
| Oct 31, 11:57 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 48 min |
| Nov 1, 12:09 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 66 min |
| Nov 1, 12:14 AM CDT | Tornado Warning | LCH | Evangeline, Rapides | 31 min |
| Nov 1, 12:16 AM CDT | Special Marine Warning | LCH | 59 min | |
| Nov 1, 12:24 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 24 min |
| Nov 1, 12:27 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 22 min |
| Nov 1, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 44 min |
| Nov 1, 12:31 AM CDT | Tornado Warning | LCH | Rapides | 15 min |
| Nov 1, 12:48 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 42 min |
| Nov 1, 12:56 AM CDT | Tornado Warning | LCH | Avoyelles | 34 min |
| Nov 1, 12:59 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Nov 1, 1:08 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Lafayette, Vermilion | 52 min |
| Nov 1, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles | 12 min |
| Nov 1, 1:32 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 43 min |
| Nov 1, 1:37 AM CDT | Special Marine Warning | LCH | 83 min | |
| Nov 1, 2:00 AM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 45 min |
| Nov 1, 2:49 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 56 min |
| Nov 1, 3:33 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 42 min |
| Nov 1, 3:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Nov 1, 4:20 AM CDT | Special Marine Warning | LCH | 85 min | |
| Oct 31, 7:11 PM CDT | Tornado Warning | LCH | Hardin | 49 min |
| Oct 31, 7:14 PM CDT | Tornado Warning | LCH | Jasper, Newton | 14 min |
| Oct 31, 7:30 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 47 min |
| Oct 31, 7:38 PM CDT | Tornado Warning | LCH | Jasper | 52 min |
| Oct 31, 7:57 PM CDT | Special Weather Statement | LCH | Orange | 48 min |
| Oct 31, 8:10 PM CDT | Tornado Warning | LCH | Jasper, Newton | 27 min |
| Oct 31, 8:55 PM CDT | Flash Flood Warning | LCH | Hardin | 3 hr |
| Oct 31, 10:16 PM CDT | Special Weather Statement | LCH | Hardin | 44 min |
| Oct 31, 10:31 PM CDT | Special Weather Statement | LCH | Jasper, Jefferson, Newton, Orange | 44 min |
| Nov 1, 9:35 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 5 days |
| Nov 1, 9:35 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 3 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.